Advanced Search
MyIDEAS: Login

A closed-form solution to the problem of super-replication under transaction costs

Contents:

Author Info

  • HuyËn Pham

    ()
    (Equipe d'Analyse et de MathÊmatiques AppliquÊes, UniversitÊ Marne-la-VallÊe, F-77454 Marne-la-VallÊe Cedex 2, France and CREST)

  • Nizar Touzi

    ()
    (CEREMADE, UniversitÊ Paris Dauphine, F-75775 Paris Cedex, France and CREST Manuscript)

  • Jaksa Cvitanic

    ()
    (Department of Statistics, Columbia University, New York, NY 10027, USA)

Abstract

We study the problem of finding the minimal price needed to dominate European-type contingent claims under proportional transaction costs in a continuous-time diffusion model. The result we prove has already been known in special cases - the minimal super-replicating strategy is the least expensive buy-and-hold strategy. Our contribution consists in showing that this result remains valid for general path-independent claims, and in providing a shorter and more intuitive, financial mathematics-type proof. It is based on a previously known representation of the minimal price as a supremum of the prices in corresponding shadow markets, and on a PDE (viscosity) characterization of that representation.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://link.springer.de/link/service/journals/00780/papers/9003001/90030035.pdf
Download Restriction: Access to the full text of the articles in this series is restricted

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Springer in its journal Finance and Stochastics.

Volume (Year): 3 (1999)
Issue (Month): 1 ()
Pages: 35-54

as in new window
Handle: RePEc:spr:finsto:v:3:y:1999:i:1:p:35-54

Note: received: May 1997; final version received: October 1997
Contact details of provider:
Web page: http://www.springerlink.com/content/101164/

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords: Transaction costs; super-replicating strategies; viscosity solutions;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Tomasz R. Bielecki & Igor Cialenco & Rodrigo Rodriguez, 2012. "No-Arbitrage Pricing for Dividend-Paying Securities in Discrete-Time Markets with Transaction Costs," Papers 1205.6254, arXiv.org, revised Jun 2013.
  2. Paolo Guasoni & Mikl\'os R\'asonyi & Walter Schachermayer, 2008. "Consistent price systems and face-lifting pricing under transaction costs," Papers 0803.4416, arXiv.org.
  3. Tzuu-Shuh Chiang & Shang-Yuan Shiu & Shuenn-Jyi Sheu, 2007. "Price systems for markets with transaction costs and control problems for some finance problems," Papers math/0702828, arXiv.org.
  4. Frank de Jong, 2005. "Valuation of pension liabilities in incomplete markets," DNB Working Papers 067, Netherlands Central Bank, Research Department.
  5. Giuseppe Benedetti & Luciano Campi & Jan Kallsen & Johannes Muhle-Karbe, 2011. "On the existence of shadow prices," Working Papers hal-00645980, HAL.
  6. C. Atkinson & C. A. Alexandropoulos, 2006. "Pricing a European Basket Option in the Presence of Proportional Transaction Costs," Applied Mathematical Finance, Taylor & Francis Journals, vol. 13(3), pages 191-214.
  7. Giuseppe Benedetti & Luciano Campi & Jan Kallsen & Johannes Muhle-Karbe, 2011. "On the Existence of Shadow Prices," Papers 1111.6633, arXiv.org, revised Jan 2013.
  8. Yan Dolinsky, 2011. "Hedging of Game Options With the Presence of Transaction Costs," Papers 1103.1165, arXiv.org, revised Mar 2012.
  9. Cvitanic, Jaksa & Wang, Hui, 2001. "On optimal terminal wealth under transaction costs," Journal of Mathematical Economics, Elsevier, vol. 35(2), pages 223-231, April.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:finsto:v:3:y:1999:i:1:p:35-54. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.